Alert archive / Florida / Areal Flood Warnings in 2016
Areal Flood Warning 13, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at Oct 7, 2016, 11:43 AM EDT for Volusia County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2016, 11:43 AM EDT (15:43 UTC)
- Expired
- Oct 7, 2016, 2:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 12:11 PM EDT | FLOOD | Ormond Beach, FL | PORTIONS OF A1A CLOSED IN ORMOND BEACH DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
002
WGUS42 KMLB 071543
FLWMLB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1143 AM EDT FRI OCT 7 2016
FLC127-071830-
/O.NEW.KMLB.FA.W.0013.161007T1543Z-161007T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VOLUSIA FL-
1143 AM EDT FRI OCT 7 2016
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* FLOOD WARNING FOR...
VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...
* UNTIL 230 PM EDT
* AT 1135 AM EDT...DOPPLER RADAR INDICATED WIDESPREAD HEAVY RAIN ON
THE WEST SIDE OF HURRICANE MATTHEW THAT WILL CAUSE FLOODING OVER
MUCH OF VOLUSIA COUNTY. SEVERAL INCHES OF RAIN HAVE FALLEN ACROSS
THE COUNTY SINCE THE ONSET OF THE HURRICANE.
SOME GROUND REPORTS IN VOLUSIA INCLUDE 3 TO 4 INCHES IN DE LAND...
AND 2 TO 3 INCHES IN ORMOND BEACH. RADAR ESTIMATES MOST OF THE
COUNTY HAS RECEIVED AT LEAST 3 INCHES OF RAIN WITH MORE TO COME.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DELTONA...DAYTONA BEACH...PORT ORANGE...ORMOND BEACH AND DELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ALL
INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
&&
LAT...LON 2943 8107 2879 8072 2879 8097 2861 8097
2862 8099 2881 8107 2883 8111 2880 8113
2879 8117 2880 8121 2883 8123 2885 8135
2899 8136 2932 8168 2938 8142 2926 8142
2927 8115 2941 8116
$$
BRAGAWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Oct 7, 10:35 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 7, 10:35 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1035 AM EDT FRI OCT 7 2016
.DISCUSSION...
...VERY DANGEROUS HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTH JUST
OFFSHORE THE VOLUSIA COAST INTO THIS AFTERNOON...
KMLB WSR-88D indicates center of Major Hurricane Matthew presently
approx 30 miles east of New Smyrna Beach with strongest winds now
focused on the Volusia coast. Conditions gradually improving across
southern sections, including Martin, Saint Lucie, Indian River and
Okeechobee counties.
As Matthew continues to pull north and slowly away from EC FL, this
will necessitate adjustments to the TS and Hurricane warnings. For
the 11 am advisory, we have coordinated with NHC to remove the TS
Warning for Okeechobee and Treasure coast counties, back down
southern Brevard, Osceola, Orange and Seminole to a Trop Storm
warning and maintain hurricane warning for north Brevard and coastal
Volusia.
Main concerns continue to be the damaging winds and storm surge
along the Volusia and Brevard coasts. Also, persistent rains on the
west and SW side of Matthew within rainbands will contribute to a
flooding concern.
Tonight...Bands of convection wrapping around to the south of
Matthew will continue into tonight. Winds will back to more west-
southwest as Matthew pulls farther away to N-NE. Gradual decrease in
wind speeds overnight but remaining breezy to windy through the late
night hours...especially northern sections.
&&
.AVIATION...Wind gusts to tropical storm force will continue through
18Z for terminals MLB northward with gusts to hurricane force at
DAB. Winds will gradually decrease after 18Z as Matthew pulls away
from the area but MVFR cigs and vsbys will occur in rainbands on the
backside.
&&
.MARINE...
Major Hurricane Matthew moving over the nearshore waters off
Volusia. Small craft should remain in port.
&&
.HYDROLOGY...St Johns River has risen above Action Stage at Astor due
to strong northerly wind component. Rise expected to continue today
as the northerly winds strengthen near the mouth and impede further
downstream flow...so Astor point is forecast is to go to Major Flood
Stage later today...and minor flood stage at Deland by early
Saturday. Additional Flood warnings are in effect...on the Little
Wekiva River near Altamonte Springs where heavy rainfall caused
rapid rises. Also, moderate flooding expected on the St Johns near
Geneva by late this weekend from heavy rainfall.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 84 76 86 70 / 100 60 20 10
MCO 82 76 87 70 / 100 50 20 10
MLB 84 77 88 72 / 100 50 20 10
VRB 85 78 89 71 / 100 40 20 10
LEE 82 75 87 69 / 100 40 20 10
SFB 83 75 87 70 / 100 50 20 10
ORL 82 75 87 71 / 100 50 20 10
FPR 86 77 89 71 / 90 40 20 10
&&
.MLB Watches/Warnings/Advisories...
FL...Flood Watch through this evening for Coastal Volusia County-
Indian River-Inland Volusia County-Martin-Northern Brevard
County-Okeechobee-Orange-Osceola-Seminole-Southern Brevard
County-St. Lucie.
Hurricane Warning for Volusia-Northern Brevard.
Tropical Storm Warning for southern Brevard-Orange-
Osceola-Seminole-Northern Lake-Southern Lake.
AM...Hurricane Warning for Flagler Beach to Cocoa Beach 0-60 nm-
Tropical Storm Warning for Cocoa Beach to Jupiter Inlet 0-60 nm.
&&
TEAM WFO MELBOURNEHazardous weather outlook, Oct 7, 5:55 AM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 555 AM EDT FRI OCT 7 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 555 AM EDT FRI OCT 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. FOR DETAILED INFORMATION REGARDING WEATHER HAZARDS ASSOCIATED WITH MAJOR HURRICANE MATTHEW AS IT CONTINUES TO MOVE NEAR THE EAST CENTRAL FLORIDA COAST TODAY, PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE IN MELBOURNE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS BOATING CONDITIONS AND A RIP CURRENT DANGER WILL LINGER INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... FORMAL ACTIVATION OF SKYWARN SPOTTER NETWORKS WILL CONTINUE TODAY. GLITTO
In the hours before
Local storm report, Oct 7, 7:29 AM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
729 AM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM TROPICAL STORM 6 N EDGEWATER 29.05N 80.90W
10/07/2016 VOLUSIA FL MESONET
WXFLOW SITE MEASURED WIND GUST OF 60KT/69MPH FROM NE
0705 AM HURRICANE 8 SSE PLAYALINDA BEACH 28.54N 80.57W
10/07/2016 BREVARD FL OTHER FEDERAL
USAF TOWER KSC-108 MEASURED WIND GUST OF 84KT/97MPH FROM
NNW
&&
JRSLocal storm report, Oct 7, 7:40 AM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
740 AM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HURRICANE 8 SSE PLAYALINDA BEACH 28.54N 80.57W
10/07/2016 BREVARD FL OTHER FEDERAL
USAF TOWER KSC-108 MEASURED WIND GUST OF 84KT/97MPH FROM
NNW
0730 AM HURRICANE 8 SSE PLAYALINDA BEACH 28.54N 80.57W
10/07/2016 BREVARD FL OTHER FEDERAL
USAF TOWER KSC-108 MEASURED WIND GUST OF 90KT/103MPH FROM
NW
&&
JRSLocal storm report, Oct 7, 8:12 AM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
812 AM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM HURRICANE 5 NE PORT CANAVERAL 28.46N 80.53W
10/07/2016 BREVARD FL MESONET
USAF WIND TOWER 3 RECORDED A WIND GUST OF 100 MPH /87 KT
FROM THE NORTH.
0657 AM TROPICAL STORM ORLANDO INTERNATIONAL A 28.42N 81.32W
10/07/2016 ORANGE FL ASOS
ASOS MEASURED WIND GUST OF 44KT/51MPH FROM NW
0722 AM TROPICAL STORM DAYTONA BEACH AIRPORT 29.17N 81.07W
10/07/2016 VOLUSIA FL ASOS
ASOS MEASURED WIND GUST OF 58KT/67MPH FROM NE
0745 AM HURRICANE 3 E HAULOVER CANAL 28.74N 80.70W
10/07/2016 BREVARD FL OTHER FEDERAL
USAF TOWER KSC-19 MEASURED SUSTAINED WIND OF 75 MPH AND
GUST OF 105 MPH
0800 AM HURRICANE 4 NNE HAULOVER CANAL 28.80N 80.74W
10/07/2016 VOLUSIA FL OTHER FEDERAL
USAF TOWER KSC-22 MEASURED SUSTAINED WIND OF 75MPH AND
GUST TO 102MPH
&&
JRSLocal storm report, Oct 7, 8:28 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
828 AM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM HEAVY RAIN 5 NE LAKE MARY 28.81N 81.28W
10/07/2016 M7.04 INCH SEMINOLE FL CO-OP OBSERVER
OBSERVER SFNF1 REPORTS 24 HOUR RAINFALL OF 7.04 INCHES
&&
JRSLocal storm report, Oct 7, 9:46 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
946 AM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM HURRICANE 6 N EDGEWATER 29.05N 80.90W
10/07/2016 VOLUSIA FL MESONET
WXFLOW SITE MEASURED WIND GUST OF 71KT/82MPH FROM NE
0855 AM HURRICANE 4 N HAULOVER CANAL 28.80N 80.74W
10/07/2016 VOLUSIA FL OTHER FEDERAL
USAF TOWER KSC-22 MEASURED WIND GUST OF 93KT/107MPH FROM
NW
0913 AM HURRICANE 5 NNE NEW SMYRNA BEACH 29.09N 80.90W
10/07/2016 AMZ550 FL MESONET
WXFLOW SITE MEASURED WIND GUST OF 70KT/80MPH FROM N
0920 AM HURRICANE 5 NW HAULOVER CANAL 28.79N 80.80W
10/07/2016 BREVARD FL OTHER FEDERAL
USAF TOWER KSC-421 MEASURED WIND GUST OF 70KT/80MPH FROM
NW
&&
JRSLocal storm report, Oct 7, 10:25 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 AM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HURRICANE 5 SW PATRICK AIRFORCE B 28.18N 80.66W
10/07/2016 BREVARD FL PUBLIC
PUBLIC REPORTS A 40 FT TREE UPROOTED AND FELL ON THE ROOF
OF HOME
&&
JRSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:21 PM EDT | Areal Flood Warning | MLB | Lake, Orange, Seminole, Volusia | 84 min |
| Oct 6, 9:44 PM EDT | River Flood Warning | MLB | Seminole | 31 hr |
| Oct 6, 11:07 PM EDT | Areal Flood Warning | MLB | Lake, Orange, Seminole, Volusia | 83 min |
| Oct 7, 2:46 AM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Saint Lucie | 3 hr |
| Oct 7, 5:26 AM EDT | Extreme Wind Warning | MLB | Brevard | 109 min |
| Oct 7, 5:43 AM EDT | Areal Flood Warning | MLB | Brevard, Seminole, Volusia | 3 hr |
| Oct 7, 8:36 AM EDT | Areal Flood Warning | MLB | Brevard, Seminole, Volusia | 3 hr |
| Oct 7, 3:59 PM EDT | Coastal Flood Advisory | MLB | Volusia | 24 hr |
| Oct 7, 4:26 PM EDT | Small Craft Advisory | MLB | 9 days |
Nearby
Areal Flood Warnings in Florida, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.